Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariant subspaces: continuous stability implies smooth stability

Authors: Lyle Noakes and Kin Yan Chung
Journal: Proc. Amer. Math. Soc. 120 (1994), 119-126
MSC: Primary 47A15; Secondary 15A04
MathSciNet review: 1203990
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The stability of an invariant subspace is defined in the terms of the existence of a certain type of function. The imposition of further conditions on this function leads to different forms of stability. Of these, the equivalence of continuous and smooth stability is proved; two proofs are offered for comparison.

References [Enhancements On Off] (What's this?)

  • [1] K. Y. Chung, Subspaces and graphs, Proc. Amer. Math. Soc. 119 (1993), 141-146. MR 1155595 (93k:47003)
  • [2] I. Gohberg, P. Lancaster, and L. Rodman, Invariant subspaces of matrices with applications, Wiley-Interscience, New York, 1986. MR 873503 (88a:15001)
  • [3] P. Griffiths and J. Harris, Principles of algebraic geometry, Wiley-Interscience, New York, 1978. MR 507725 (80b:14001)
  • [4] P. R. Halmos, Limsups of lats, Indiana Univ. Math. J. 29 (1980), 293-311. MR 563214 (82e:47008a)
  • [5] L. Nirenberg, Topics in nonlinear functional analysis, Courant Institute of Mathematical Sciences, New York University, 1974. MR 0488102 (58:7672)
  • [6] L. Noakes, Invariant subspaces and perturbations, Proc. Amer. Math. Soc. 114 (1992), 365-370. MR 1087467 (92e:47009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15, 15A04

Retrieve articles in all journals with MSC: 47A15, 15A04

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society